CSN Login
Members Online: 11

life after chemo?

slynne
Posts: 31
Joined: Apr 2001

Good morning, I'm sitting here at work wondering how to word this - it sounds so silly. I had my last taxol 2 weeks ago - I'm starting to feel better but I still have days where I'm so very tired - I think I expect to just bounce back. How long till these toxins finally leave my body? I drink liquids all day trying to flush them out but I still feel the exhaustion and the bone pain from the Taxol. I was so excited to finally be done, but now I find myself looking at everything - I have a little red spot on my chin - all of a sudden I'm thinking the worst. I try so hard to just relax and be positive but sometimes it is so hard to do. I want to get on with my life but when the pain and exhaustion return I start to worry that its a bad sign. Today everything seems so overwhelming to me. I just want my life back and I don't know how to do it. Susan

lauramarie's picture
lauramarie
Posts: 39
Joined: May 2001

Dear Susan,
I hate to tell you this but your normal. *smile* we all think we shoudl bounce back faster than our bodies want to. It will take time for the effects of the chemo to go away. It will also take time to find your place now. For some time now you entire focus has been on your treatments and the cancer. It's hard to give up that focus and those worries. You will find in time you dont think about the cancer as much. I remember the first day I didn't think about cancer at all. Wahoooo a day to celebrate. Dont be so hard on yourself. You might try to focus a bit on something else. All during my treatments I focused on a trip to Scotland with my mom. Two years after Chem we went on that trip. You might focus on something as simple as a day with a friend or plan a garden or take a trip weather it be far or near. Get your thoughts some place other than the cancer. And remember to take it all one day at a time. Wishing you many great days. Laura

24242
Posts: 1417
Joined: Mar 2001

Susan Hang in there and don't let things go on for long periods of time. If it doesn't get better get on it. That is the only way my pain was taken seriously. I never stopped harping till I had Qulaity to my life. Pain cause exhaustion remember that and don't let the doctors tell you any different. My speech I gave on a panel with a Pain specialist featured on this site is posted in the gallery and I think you too might find it interesting. I had doctors try to convince me I was ancsious. No kidding I was tired of being sick and soar. It took more than 2 years to get it sorted out and we did because I knew my body. I think after battling cancer we know more than anyone and now I have doctors that feel the same way. What a difference my life is now.
Be good to yourself,
24242Tara

bdean
Posts: 262
Joined: Feb 2001

Dear Susan:
Yes, there is life after Taxol. Give your body another month, and you will slowly start seeing a difference. It has been 6 months since my last Taxol, and I feel like my old self again!! I began to see a big improvement within 8 weeks. I kept up with all the vitamins--especially the B vitamins. If fatigue does not go away, you may need to get your thyroid gland checked--sometimes chemo does a bad number on its function; but meds can put it back to working properly. Laura Marie gave you excellent advise--set your sights on a 'to-do' project; or volunteer to help others who are less fortunate than yourself. Anything like that; that will take your mind off your own worries!!! Red spots happen - it is the multiple pinpoint red spots that may be suspicious. May God bless you always.
Brenda

slynne
Posts: 31
Joined: Apr 2001

Thank you all for your help and wonderful advice. I guess I was pretty nieve to think that I'd pop back just like that. I'm taking my vitamins and going for walks to slowly build up my strength. Some days are so good and then there are days like today where I am so tired I just want to sleep all day. Thanks again..... and god bless
Susan

lauramarie's picture
lauramarie
Posts: 39
Joined: May 2001

Dear Susan,
You'll do fine... we all have days we feel great and then days we feel so much better sleeping the day away... I"m almost 5 years out and I still have days I just cant function with out a nap. So what do I do... take a nap. The walks are great for you to build up your strength again. Don't push yourself to much just a little each day then when you need it.... take a nap. All the best to you. Laura

debw
Posts: 109
Joined: Dec 2000

I had last of taxol end of July 2000 and by time radiation started in September I had more energy. After radiation it took a couple of months to get back to normal. It was in January 2001 that I felt like taking on the world again. So for me about 6 months. To get your life back just take baby steps and before you know it you will be running. Good luck - Debw

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network